# SDR CA070223003

- Difficulty date: February 21, 2007
- Submitted: May 1, 2007
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 7,774 hours
- Engine: Lyc LTIO540J2BD
- Propeller: Mcauly B3DF36C526
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Seal
- Part number: UNK
- Condition: Leaking
- Location: Crankshaft
- Part time: 7,000 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A NORMAL WALK AROUND, OIL WAS OBSERVED ON THE COWLING. AN INVESTIGATION INTO THE OIL LEAK REVEALED THE CRANKSHAFT SEAL WAS BLOWN OUT. THE OIL SUMPS WERE DRAINED AND OIL FILTER CHECKED AND FOUND TO CONTAIN LARGE QUANTITIES OF METAL FILINGS. THE ENGINE WAS REMOVED FOR TEARDOWN REPORT AND OVERHAULED ENGINE INSTALLED. (TC NR 20070223003)
